Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 93, NWS Atlanta, GA

October 11, 2018Cobb County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 11, 2018, 1:50 AM EDT for Cobb County, Georgia. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Oct 11, 2018, 1:50 AM EDT (05:50 UTC)
Expired
Oct 11, 2018, 7:44 AM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Cobb County, GA

The radar

The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Allatoona Creek at Stilesboro Road near Acworth (MAHG1). The gauge peaked at 14.58 ft at Oct 11, 2018, 5:00 AM EDT.

actionminormoderate5101510/1110/12
Action stage
11 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02393419, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

998 
WGUS42 KFFC 110550
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
150 AM EDT Thu Oct 11 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Allatoona Creek near Mars Hill affecting Cobb County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC067-111950-
/O.NEW.KFFC.FL.W.0093.181011T0550Z-000000T0000Z/
/MAHG1.1.ER.181011T0514Z.181011T0530Z.000000T0000Z.UU/
150 AM CDT Thu Oct 11 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Allatoona Creek near Mars Hill.
* Until further notice.
* At 130 AM Thursday the stage was 11.9 feet...and rising.
* Flood stage is 13 feet.
* At 13 feet...Flood Stage is reached. Minor flooding begins in the
  woodlands and fields near the creek upstream and downstream from 
  the gage on Stilesboro Road.
 

&&

LAT...LON 3396 8467 3396 8474 3405 8474 3405 8468 3399 8465


$$
1 follow-up statement
841 
WGUS82 KFFC 111144
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
744 AM EDT Thu Oct 11 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Allatoona Creek near Mars Hill affecting Cobb County

 
GAC067-111214-
/O.CAN.KFFC.FL.W.0093.000000T0000Z-181011T1144Z/
/MAHG1.1.ER.181011T0514Z.181011T0930Z.181011T1103Z.UU/
744 AM CDT Thu Oct 11 2018

The Flood Warning is cancelled for
  The Allatoona Creek near Mars Hill.
* This takes effect immediately.
* At 7 AM Thursday the stage was 12.5 feet...and falling.
* Flood stage is 13 feet.
* The creek will continue to fall.
* At 13 feet...Flood Stage is reached. Minor flooding begins in the
  woodlands and fields near the creek upstream and downstream from 
  the gage on Stilesboro Road.


&&

LAT...LON 3396 8467 3396 8474 3405 8474 3405 8468 3399 8465


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 11, 1:28 AM EDT, 22 minutes earlier.

Area forecast discussion, Oct 11, 1:28 AM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
128 AM EDT Thu Oct 11 2018

.PREV DISCUSSION... /Issued 719 PM EDT Wed Oct 10 2018/

UPDATE...
Updated for the 00Z Aviation Discussion.

PREV DISCUSSION... /Issued 332 PM EDT Wed Oct 10 2018/

SHORT TERM /Today through Friday/...

.Remnants of Michael To Track Across East and Central
Georgia...

Hurricane Michael made landfall near Mexico Beach Florida as a
major hurricane at category 4 earlier this afternoon. It is now
making a rapid acceleration to the NE with outer rain bands
already affecting Central Georgia. The most immediate concern is
the tornado threat as CAPE values have increased to 2000 J/KG and
helicities will remain quite high through the entirety of this
tropical event. Tornado watch has been issued for all of central
Georgia and extending into the southern Atlanta metro.

Winds will be an increasing concern from late evening into the
overnight period as the initial tight wind circulation expands
allowing for a larger envelope of damaging winds. With a stronger
landfall, weakening will now only take this down to a Category 1
hurricane as it approaches the forecast area. As it tracks across
Central Georgia, hurricane force winds may transition to mainly
gusts but effects will remain the same with hundreds if not
thousands of trees and powerlines downed. Some could be without
power for several days or up to a week depending on how much
intensity is maintained with Michael. Have upgraded with the last
package the tropical storm warning to a hurricane warning for
Telfair and Wheeler counties. Remainder of warnings look on track.
Did not want to confuse remainder of the area with Wind Advisory
for now but did include in PNS that areas including the Atlanta
metro would see some damaging winds to down trees and powerlines
but no Tropical Storm force anticipated.

QPF with latest run has increased slightly and will now carry 4 to
6 inches with locally higher amounts but current flood watch is
unaffected.

In other news, Fall makes an appearance Thursday night into Friday
with lows for portions of the metro now expected in the upper 40s.
Something to look forward to for those that enjoy such weather.

Deese

LONG TERM /Friday Night through Tuesday/...

Little changes were made to the long term with the focus obviously
on Hurricane Michael. Did make minor tweaks to the extended
temperatures and pops to account for the latest thinking, including
a slight decrease in low temperatures next week. Otherwise, the
previous forecast discussion remains applicable and follows below.

31

A much quieter long term is expected with most precip
ended by Thursday night with just small chances for light showers
briefly over the far e central cwa. Dry and much cooler weather
is then expected for Friday and Saturday with temperatures within
about 5 degrees of normal.

Starting Sunday and beyond, a WSW flow aloft could have limited
moisture and a short wave or two in conjunction with a weak
cold front forecast to move across the area on Monday. This will
amount to slight chance to chance pops for light showers through
this timeframe. Instability will be very limited as well.
Temperatures will mostly warm to above normal but not as much as
previous.

BDL

&&

.AVIATION...
06Z Update...
Michael has picked up speed and will continue to rapidly pull off
to the east. The widespread precip will also begin to diminish
rapidly towards 12z. The diminishing precip trend in the TAF may
be on the slow side, but can be handled better in later AMDs if
needed. Winds are very close to shifting to the west side, and
think that should occur around 7Z. Frequent gusts to around 30kt
will continue overnight, with frequent gusts to around 25 kt
possible during the day on Thursday. VFR conditions expected after
18z.

//ATL Confidence...06Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          80  51  76  52 / 100   5   0   0
Atlanta         78  51  72  53 /  60   0   0   0
Blairsville     72  44  69  46 /  90   0   0   5
Cartersville    77  48  71  49 /  60   0   0   5
Columbus        82  53  77  54 /  20   0   0   0
Gainesville     78  51  74  53 / 100   0   0   0
Macon           83  52  77  52 /  40   0   0   0
Rome            77  48  71  49 /  50   0   0   5
Peachtree City  79  49  74  51 /  50   0   0   0
Vidalia         85  57  79  55 /  40   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 2 AM EDT early this morning for the
following zones: Baldwin...Barrow...Bibb...Bleckley...Butts...
Clarke...Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock...
Greene...Hancock...Henry...Houston...Jasper...Jefferson...
Johnson...Jones...Lamar...Laurens...Macon...Monroe...
Montgomery...Morgan...Newton...Oconee...Oglethorpe...Peach...
Pike...Pulaski...Putnam...Rockdale...Schley...Spalding...
Sumter...Taliaferro...Taylor...Telfair...Toombs...Treutlen...
Twiggs...Upson...Walton...Warren...Washington...Wheeler...
Wilcox...Wilkes...Wilkinson.

Flash Flood Watch through this afternoon for the following
zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee...
Clarke...Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock...
Greene...Hancock...Houston...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Macon...Madison...Marion...Monroe...
Montgomery...Morgan...Muscogee...Newton...Oconee...Oglethorpe...
Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs...
Upson...Walton...Warren...Washington...Webster...Wheeler...
Wilcox...Wilkes...Wilkinson.

Tropical Storm Warning for the following zones: Baldwin...Bibb...
Bleckley...Chattahoochee...Crawford...Crisp...Dodge...Dooly...
Emanuel...Glascock...Greene...Hancock...Houston...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion...
Monroe...Montgomery...Morgan...Muscogee...Oglethorpe...Peach...
Pulaski...Putnam...Schley...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs...
Upson...Warren...Washington...Webster...Wheeler...Wilcox...
Wilkes...Wilkinson.

&&

SHORT TERM...17
LONG TERM....King
AVIATION...NListemaa
Hazardous weather outlook, Oct 10, 10:20 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1020 PM EDT Wed Oct 10 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120230-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
1020 PM EDT Wed Oct 10 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Hurricane Michael will continue to have significant impacts in
central and a large portion of north Georgia tonight.

Please refer to the Hurricane Local Statement /ATLHLSFFC/ the
Flash Flood Watch /ATLFFAFFC/ and the Tornado Watch /ATLWCNFFC/
for all the details on Hurricane Michael. Also, please visit our
web site at weather.gov/atlanta.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Strong gusty winds, heavy rains, and isolated thunderstorms are
expected to diminish through the day Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the latest information this evening for
possible activation across north and central Georgia.

In the hours before

Local storm report, Oct 11, 12:36 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 AM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TROPICAL STORM   2 NNW CLINCHFIELD       32.44N  83.65W
10/10/2018                   HOUSTON            GA   EMERGENCY MNGR

            TREE DOWN BLOCKING THE ROADWAY ON ARENA RD AT THE
            INTERSECTION WITH HWY 341 S.

&&

EVENT NUMBER FFC1800890

KING
Local storm report, Oct 11, 12:41 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1241 AM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TROPICAL STORM   2 WSW WARNER ROBINS     32.61N  83.66W
10/11/2018                   HOUSTON            GA   EMERGENCY MNGR

            TREE REPORTED DOWN ON APARTMENTS AT THE 100 BLOCK OF
            SPRINGHILL DR.

&&

EVENT NUMBER FFC1800891

KING
Local storm report, Oct 11, 12:43 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 AM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TROPICAL STORM   1 WSW PERRY             32.45N  83.75W
10/11/2018                   HOUSTON            GA   EMERGENCY MNGR

            TREE REPORTED DOWN ON A HOUSE AT THE 300 BLOCK OF FAYE
            CIRCLE.

&&

EVENT NUMBER FFC1800892

KING
Local storm report, Oct 11, 12:46 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 AM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TROPICAL STORM   1 ENE PERRY             32.47N  83.72W
10/11/2018                   HOUSTON            GA   EMERGENCY MNGR

            TREE REPORTED DOWN ON A HOUSE AT THE 1700 BLOCK OF
            KINGS CHAPEL RD.

&&

EVENT NUMBER FFC1800893

KING
Local storm report, Oct 11, 12:55 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 AM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     TROPICAL STORM   PRESTON                 32.07N  84.54W
10/11/2018                   WEBSTER            GA   EMERGENCY MNGR

            ALL COUNTY ROADS BLOCKED BY TREES DOWN ALONG THE
            ROADWAYS IN WEBSTER COUNTY. SOME DAMAGE TO HOMES
            THROUGHOUT THE COUNTY, WITH NO INJURIES REPORTED AT THIS
            TIME.

&&

EVENT NUMBER FFC1800894

KING
Local storm report, Oct 11, 1:35 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 AM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     TROPICAL STORM   1 ENE MACON             32.84N  83.63W
10/10/2018                   BIBB               GA   EMERGENCY MNGR

            MULTIPLE TREES DOWN THROUGHOUT BIBB COUNTY, GA.

&&

EVENT NUMBER FFC1800895

KING

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:59 PM EDTFlash Flood WarningFFCChattahoochee, Crisp, Dooly, Houston, Macon, Marion and 6 more6 hr
Oct 10, 9:49 PM EDTSpecial Weather StatementFFCHenry26 min
Oct 10, 9:51 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Muscogee, Talbot, Troup84 min
Oct 10, 10:51 PM EDTAreal Flood WarningFFCChattahoochee, Coweta, Fayette, Harris, Heard, Marion and 7 more6 hr
Oct 10, 11:10 PM EDTAreal Flood WarningFFCCarroll, Clayton, Cobb, Douglas, Fulton, Haralson and 2 more6 hr
Oct 10, 11:23 PM EDTAreal Flood WarningFFCBibb, Bleckley, Butts, Crawford, Dodge, Henry and 11 more6 hr
Oct 10, 11:57 PM EDTAreal Flood WarningFFCBarrow, Bartow, Cherokee, DeKalb, Forsyth, Fulton and 9 more6 hr
Oct 11, 12:14 AM EDTAreal Flood WarningFFCBaldwin, Emanuel, Glascock, Greene, Hancock, Jefferson and 8 more6 hr
Oct 11, 1:46 AM EDTRiver Flood WarningFFCDeKalb, Fulton24 hr
Oct 11, 1:46 AM EDTRiver Flood WarningFFCDeKalb, Fulton24 hr
Oct 11, 2:20 AM EDTRiver Flood WarningFFCFulton2 hr
Oct 11, 3:05 AM EDTRiver Flood WarningFFCForsyth, Fulton25 hr
Oct 11, 3:12 AM EDTRiver Flood WarningFFCForsyth7 hr
Oct 11, 3:27 AM EDTSpecial Weather StatementFFCGilmer, Gordon, Murray, Pickens, Whitfield93 min
Oct 11, 6:26 AM EDTRiver Flood WarningFFCCobb8 hr
Oct 11, 1:38 PM EDTRiver Flood WarningFFCGwinnett7 hr
Oct 11, 2:38 PM EDTRiver Flood WarningFFCCobb, Paulding20 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.